MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT 9; PRSTHSS, KN, PTLLFMRTBL, SM-CNSTRND, CMNTD, PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT 9; PRSTHSS, KN, PTLLFMRTBL, SM-CNSTRND, CMNTD, PLYMR/MTL/PLYMR
Catalog Number 74023251
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a dislocation, patient required a revision surgery to replace the broken post on the insert.All pieces were recovered and the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation but the pictures were reviewed and the failure mode was confirmed, the post of the insert was broken.The clinical / medical investigation concluded that, this complaint from the united states reports that a knee revision was performed secondary to a dislocation and the post on the poly insert broke.¿all pieces were recovered and the current status of the patient is unknown.¿ smith and nephew has not received adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, or implant failure.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 5-6 RT 9
Common Device Name
PRSTHSS, KN, PTLLFMRTBL, SM-CNSTRND, CMNTD, PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10118577
Report Number1020279-2020-01990
Device Sequence Number16682725
Product Code JWH
UDI-Device Identifier03596010555137
UDI-Public3596010555137
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74023251
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;